Wyoming, 2025

Hail and Damaging Wind in Wyoming, June 6, 2025

June 6, 2025 · NWS CYS · 2 events in 1 county or zone

A severe thunderstorm moved through Cheyenne the afternoon of June 6th. Strong winds and hail were observed with the storm.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A severe thunderstorm moved through Cheyenne the afternoon of June 6th. Strong winds and hail were observed with the storm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 6, 10:39 AM MST, 3 hours 4 minutes earlier. Its key messages:

  • Moderate to strong showers and thunderstorms continue today and Friday bringing a marginal risk of severe weather alongside the potential for localized flooding.
  • Mostly dry and mild weather will prevail for Saturday through Tuesday, with increasing chances for late day showers and thunderstorms for Wednesday and Thursday.
Area forecast discussion, Jun 6, 10:39 AM MST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1139 AM MDT Fri Jun 6 2025

.KEY MESSAGES...

- Moderate to strong showers and thunderstorms continue today
  and Friday bringing a marginal risk of severe weather
  alongside the potential for localized flooding.

- Mostly dry and mild weather will prevail for Saturday through
  Tuesday, with increasing chances for late day showers and
  thunderstorms for Wednesday and Thursday.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 151 PM MDT Thu Jun 5 2025

Ongoing showers and thunderstorms once again across the region
this afternoon, but with widespread cloud cover and cooler
temperatures alongside morning activity hindering the
environment, stronger weather has not bee able to develop. Not
ruling out the possibility of strong to possibly severe
thunderstorms, but the risk is looking more and more unlikely as
the better ingredients lie just to our south in Colorado. High
res guidance suggests we should continue to see activity through
the early evening hours before it should wane. However,
hazardous conditions still remain as the abundant rainfall we've
been seeing recently could lead to localized flooding. Any
locations that can see multiple decently potent thunderstorms
could need at least a flood advisory. Otherwise, a few
overnight showers or some storms could be possible, but should
mostly be relegated to the western portion of the CWA in the
intermountain areas. Also overnight, cloud decks should lower
once again, and areas of of low clouds to patchy fog for the
Laramie Summit and eastwards through the NE Panhandle could be
possible.

Tomorrow, another round of showers and thunderstorms is expected
with a marginal risk once again mostly relegated to extreme
southeastern Wyoming as widespread severe ingredients will be
too limited thanks to ongoing cloud cover and early
precipitation activity. But with a modest amount of instability
alongside some shear, a stronger storm or two can't be ruled
out. One again though widespread precipitation activity and
storms training over each other could bring more moderate to
heavy rainfall, so look for a flood risk with this activity to
be possible. While widespread precipitation totals are expected
to average around a tenth to a half of an inch, localized
amounts exceeding 1-2 inches could be possible. Otherwise
Friday is expected to be our final cool day with highs in the
60's under cloud cover and precipitation, giving way to warmer
temperatures over the weekend as more summer-like conditions
return.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 151 PM MDT Thu Jun 5 2025

Saturday...Northwest flow aloft prevails, and with some drying noted
at low and mid levels, no precipitation is expected. 700 mb
temperatures near 10 Celsius will yield maximum temperatures from
the lower 70s to lower 80s.

Sunday...The flow aloft turns north northwest and it looks slightly
cooler in the wake of a passing cold front. Looks like enough low
and mid level moisture for isolated to widely scattered
thunderstorms over and near the Snowy and southern Laramie Ranges
and the Laramie Valley.

Monday...Dry again as the low and mid levels dry out under north
northwest flow aloft.

Tuesday...As ridging aloft moves overhead, and 700 mb temperatures
rise to near 12 Celsius, maximum temperatures will rise into the
upper 70s to mid 80s. Isolated late day thunderstorms will be
possible over the Snowy and southern Laramie Ranges and the Laramie
Valley.

Wednesday-Thursday...Zonal flow aloft prevails, with weak shortwave
troughs aloft in the flow and adequate low and mid level moisture to
produce scattered late day showers and thunderstorms each day.
Temperatures will remain warm based on the projected 700 mb
temperatures.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1137 AM MDT Fri Jun 6 2025

The first round of showers has cleared WY terminals, but will
bring VIS reductions due to rainfall across the central/southern
Nebraska panhandle through early afternoon. Then, attention
shifts back to additional rounds of showers and thunderstorms
developing over Wyoming early this afternoon and moving east
into Nebraska through mid evening or so. Thunderstorms will have
the potential to bring gusty winds, hail, and brief IFR VIS in
heavy rainfall. Expect activity to wind down near WY terminals
by around 01z, and by around 04z near Nebraska terminals. Skies
will gradually clear overnight with a dry, breezy day expected
Saturday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...CG
LONG TERM...RUBIN
AVIATION...MN
Hazardous weather outlook, Jun 5, 11:18 PM MST, 14 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1218 AM MDT Fri Jun 6 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-070630-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
1218 AM MDT Fri Jun 6 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...FRIDAY

- Moderate to strong showers and thunderstorms continue Friday,
  bringing a marginal risk of severe weather alongside the
  potential for localized flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

- Mostly dry and mild weather will prevail for Saturday through
  Tuesday, with increasing chances for late day showers and
  thunderstorms for Wednesday and Thursday.

.Spotter information statement...

Spotters are encouraged to report severe weather to the NWS.

In the hours before

Special weather statement, Jun 6, 11:45 AM MST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1245 PM MDT Fri Jun 6 2025

WYZ105-110-114-115-061915-
Shirley Basin WY-North Snowy Range Foothills WY-Laramie Valley WY-
Snowy Range WY-
1245 PM MDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CARBON AND CENTRAL
ALBANY COUNTIES THROUGH 115 PM MDT...

At 1245 PM MDT, Doppler radar was tracking a strong thunderstorm near
Elk Mountain, or 43 miles northwest of Laramie, moving east at 40
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rock River, Elk Mountain, Bow River Campground, Arlington, and
McFadden.

This includes Interstate 80 in Wyoming between mile markers 259 and
290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4150 10646 4184 10639 4187 10590 4144 10594
TIME...MOT...LOC 1845Z 274DEG 35KT 4165 10630

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Goatley
Special weather statement, Jun 6, 1:11 PM MST, 32 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
211 PM MDT Fri Jun 6 2025

WYZ116-117-062045-
South Laramie Range WY-South Laramie Range Foothills WY-
211 PM MDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALBANY AND
SOUTHWESTERN LARAMIE COUNTIES THROUGH 245 PM MDT...

At 211 PM MDT, Doppler radar was tracking a strong thunderstorm over
Buford, or 22 miles southeast of Laramie, moving east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Happy Valley, Willadsen Estates, Silver Sage Estates, Granite Canon,
Harriman Heights, Crystal Lake Reservoir, Vedauwoo Campground,
Buford, Granite Springs Reservoir, Ames Monument, Curt Gowdy State
Park, Pine Grove Estates, Granite Springs Retreat, Vedauwoo, and
Cheyenne Pass.

This includes Interstate 80 in Wyoming between mile markers 330 and
354.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4119 10540 4121 10494 4100 10494 4100 10540
TIME...MOT...LOC 2011Z 269DEG 35KT 4107 10530

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Goatley
Special weather statement, Jun 6, 1:38 PM MST, 5 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
238 PM MDT Fri Jun 6 2025

WYZ117>119-062115-
Central Laramie County WY-South Laramie Range Foothills WY-
East Laramie County WY-
238 PM MDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LARAMIE COUNTY
THROUGH 315 PM MDT...

At 238 PM MDT, Doppler radar was tracking a strong thunderstorm near
Happy Valley, or 10 miles west of Cheyenne, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cheyenne, Happy Valley, Silver Sage Estates, Laramie County
Fairgrounds at Archer, Fox Farm-College, Cheyenne Regional Airport,
Winchester Hills, South Greeley Highway, Ranchettes, Warren AFB,
Frontier Park, North Cheyenne, South Cheyenne, Bison Crossing, Grass
Hills, and Cowboy Ranch South.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 17.
 Interstate 80 in Wyoming between mile markers 349 and 379.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4119 10507 4130 10451 4100 10444 4100 10506
TIME...MOT...LOC 2038Z 260DEG 35KT 4111 10498

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Goatley

The radar

The Cheyenne radar (KCYS), 7 km away, was scanning. The volume nearest the first event began at 20:42 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Laramie

When
June 6, 1:43 PM MST
Where
Laramie County, 4 mi W of Cheyenne
Measured
1 in hail
Reported by
Public
Coordinates
41.150, -104.890

Public reports quarter size hail.

Thunderstorm Wind, Laramie

When
June 6, 1:57 PM MST
Where
Laramie County, 1 mi SE of (Cys)cheyenne Airport
Measured
61 kt (70 mph) measured gust
Reported by
ASOS
Coordinates
41.150, -104.800

ASOS station at Cheyenne Airport.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2025Every state in 2025This day in weather historyWarnings in Wyoming, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262596, 1262597.